Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 8, 2014, 1:53 PM CDT for Hardeman County, Haywood County, Madison County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2014, 1:53 PM CDT (18:53 UTC)
- Expired
- Apr 8, 2014, 2:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KMEG 081853
SVRMEG
TNC069-075-113-081945-
/O.NEW.KMEG.SV.W.0050.140408T1853Z-140408T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT TUE APR 8 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 245 PM CDT
* AT 154 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR HILLVILLE...OR 10 MILES SOUTHEAST OF
BROWNSVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN HARDEMAN...SOUTHEASTERN HAYWOOD AND SOUTHWESTERN
MADISON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3529 8891 3538 8918 3539 8919 3540 8925
3542 8931 3558 8922 3551 8882
TIME...MOT...LOC 1854Z 292DEG 11KT 3547 8916
$$2 follow-up statements
248
WWUS54 KMEG 081919
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT TUE APR 8 2014
TNC069-075-113-081945-
/O.CON.KMEG.SV.W.0050.000000T0000Z-140408T1945Z/
HARDEMAN TN-HAYWOOD TN-MADISON TN-
219 PM CDT TUE APR 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN MADISON...SOUTHEASTERN HAYWOOD AND NORTH CENTRAL
HARDEMAN COUNTIES...
AT 219 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HATCHIE...OR 13 MILES NORTHWEST OF BOLIVAR...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEDON...
TOONE...HATCHIE...UPTONVILLE...VILDO AND TEAGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8886 3530 8890 3529 8893 3537 8914
3538 8917 3554 8910 3553 8907 3553 8905
3547 8883
TIME...MOT...LOC 1919Z 292DEG 11KT 3544 8908
$$840
WWUS54 KMEG 081944
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT TUE APR 8 2014
TNC069-075-113-081955-
/O.EXP.KMEG.SV.W.0050.000000T0000Z-140408T1945Z/
HARDEMAN TN-HAYWOOD TN-MADISON TN-
244 PM CDT TUE APR 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
SOUTHEASTERN HAYWOOD AND NORTHERN HARDEMAN COUNTIES HAS EXPIRED...
AT 245 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3538 8886 3530 8890 3529 8893 3537 8914
3538 8917 3554 8910 3553 8907 3553 8905
3547 8883
TIME...MOT...LOC 1945Z 292DEG 11KT 3541 8899
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:48 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 8, 12:48 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1248 PM CDT TUE APR 8 2014 .UPDATE... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1039 AM CDT TUE APR 8 2014/ UPDATE... UPDATED TO REMOVE MORNING WORDING AND EXPAND LIKELY POPS TO THE ENTIRE AREA. && .DISCUSSION... AN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE MID SOUTH TODAY WITH VERY COLD MID LEVEL TEMPERATURES RANGING FROM -24C EAST TO -28C WEST WHICH SHOULD STEEPEN LAPSE RATES. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE BY EARLY THIS AFTERNOON WITH AFTERNOON MLCAPE VALUES BETWEEN 400-800 J/KG AND LI/S AROUND -2C. THIS SHOULD SUPPORT A FEW STRONGER THUNDERSTORMS THIS AFTERNOON WITH THE POTENTIAL FOR HAIL AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH SEVERE HAIL POSSIBLE. STORMS MAY ALSO PRODUCE GUSTY WINDS AS INVERTED-V TYPE SOUNDINGS WERE NOTED ON MORNING REGIONAL SOUNDINGS. THE GREATEST POTENTIAL FOR STRONGER STORMS SHOULD BE EAST OF THE MISSISSIPPI RIVER WHERE GREATER HEATING AND INSTABILITY SHOULD RESIDE. LIKELY POPS HAVE BEEN EXPANDED TO THE ENTIRE AREA AS SHOWERS AND THUNDERSTORMS SHOULD BECOME NUMEROUS IN COVERAGE BY THIS AFTERNOON. UPDATED ZONES...GRIDS...AND HAZARDOUS WEATHER OUTLOOK HAVE BEEN UPDATED. JLH && .PREV DISCUSSION... /ISSUED 249 AM CDT TUE APR 8 2014/ AN UPPER TROF WILL MOVE INTO THE MIDSOUTH THIS MORNING AND WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL. CLOUDS AND CONVECTION WILL KEEP TEMPERATURES BELOW NORMAL. EXPECT HIGHS IN THE UPPER 50S TO LOWER 60S. SOME LINGERING THUNDERSTORMS MAY OCCUR THIS EVENING ACROSS NORTH MISSISSIPPI BUT BY MIDNIGHT EXPECT ALL CONVECTION TO BE EAST OF THE MIDSOUTH. CLOUDS WILL BEGIN CLEARING AS HIGH PRESSURE BUILDS INTO THE REGION. LOWS WILL BE IN THE UPPER 30S TO LOWER 40S. HIGH PRESSURE WILL SETTLE OVER THE REGION ON WEDNESDAY. EXPECT HIGHS IN THE LOWER TO MID 60S UNDERNEATH SUNNY SKIES. HIGH WILL SHIFT EAST BY THURSDAY. THIS WILL ALLOW FOR SOUTHERLY WINDS TO BRING WARMER TEMPERATURES INTO THE CWA FOR THE END OF THE WEEK INTO NEXT WEEKEND. EXPECT HIGHS TO RANGE FROM THE MID 70S TO THE LOWER 80S. DRY CONDITIONS WILL MAINLY PREVAIL THROUGH SUNDAY. THE ONE CAVEAT MAY BE A FEW SHOWERS OR THUNDERSTORMS OCCURRING NEAR THE AR/MO AND KY/TN BORDER LATE THURSDAY NIGHT INTO FRIDAY AS A FRONT STALLS OUT IN THE VICINITY. HOWEVER THE LIKELIHOOD IS RATHER LOW. FRONT WILL LIFT BACK TO THE NORTH BY FRIDAY NIGHT. ON SUNDAY...EXPECT SOME WARM AIR ADVECTION SHOWERS TO OCCUR IN THE MORNING. THESE SHOWERS SHOULD DISSIPATE BY THE AFTERNOON HOURS. BETTER CHANCES OF RAIN WILL COME SUNDAY NIGHT INTO MONDAY AS A COLD FRONT PUSHES INTO THE REGION. HAVE LIKELY POPS GOING FOR AREAS WEST OF THE MISSISSIPPI RIVER SUNDAY NIGHT AND FOR AREAS EAST OF THE MISSISSIPPI RIVER ON MONDAY. TEMPERATURES WILL RETURN TO THE 60S FOR HIGHS BEHIND THE FRONT. KRM && .AVIATION... 18Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM SWINGS THROUGH. MAINLY VFR CONDS ARE EXPECTED THROUGH THE PERIOD...BUT ADDED TEMPO MVFR VSBYS AND CEILINGS THIS AFTERNOON TO COINCIDE WITH THE BEST CHANCE OF THUNDERSTORMS. IN ADDITION...HAIL AND STRONG WINDS WILL ALSO BE POSSIBLE WITH THESE LOW TOPPED STORMS AS THE ATMOSPHERE IS SLIGHTLY UNSTABLE. ALL CONVECTIVE ACTIVITY AND RAIN IS EXPECTED TO MOVE OUT OF THE REGION AFTER SUNSET AT JBR...MEM..AND MKL...WITH TUP AROUND 09/04Z. WINDS WILL INITIALLY BE FROM THE WEST SHIFTING NORTHWEST THIS AFTERNOON 10 KTS GUSTING TO 20 KTS...RELAXING TO AROUND 6 KTS THROUGH THE REST OF THE PERIOD. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 8, 11:03 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CDT TUE APR 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091815- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1103 AM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL RESIDE EAST OF THE MISSISSIPPI RIVER WHERE THE GREATEST INSTABILITY WILL EXIST. IN THESE AREAS...LARGE HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM THAT REACHES SEVERE LIMITS. FURTHER WEST...STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER PORTIONS OF THE MID SOUTH...ESPECIALLY ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:25 PM CDT | River Flood Warning | MEG | Dyer, Lauderdale | 5 days |
| Apr 8, 12:25 PM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 5 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.